Facebook Pixel
EmpowHER Guest

No period second month after taking Next Choice

By Anonymous September 21, 2010 - 6:41pm
Rate This

I had sex with my bf on July 30th. I am on bc and have been for about 7 years. The condom broke and because I am super paranoid I do the Next Choice pill the day after. I got my period on August 22nd, which is right around the time I am supposed to get it. The period was on time but heavier and longer than usual. I took my next month of bc pills as normal, and only had sex with my bf one time and we used a condom (during the first week of taking my pills). I am currently taking YAZ which has 24 active pills, and generally always get my period for a couple days (starting on sunday, which is the same day I start my new pack). It is now Tuesday, and I still haven't gotten my period. I one tiny bit of spotting and nothing else. Should I be concerned that I am pregnant from the previous cycle or just wait until next month to see if I get my period?

Add a Comment2 Comments

HERWriter Guide

Hi Anon

Thanks for your question!

If you got a period after you had unprotected sex then you cannot be pregnant.

I have a couple of questions for you - why are you also using condoms when you're on the Pill? The pill is 99% effective when taken correctly. Do you just want the comfort of a back up? Is so, then that's great!

But if the condom breaks - you can consider the Pill your back up (and the most effective outside of abstinence at that!) and you should NOT take emergency contraception afterward. Doing this interferes with your protected cycle and will not help.

There is also no real need to use a condom during your first week of pills when you are established with the pills.

So were you actually on the Pill when the condom broke or did you start the pill because you got too nervous AFTER the break?

In other words - when did you start taking Yaz?

I hope to hear back from you soon!

September 22, 2010 - 12:20pm
EmpowHER Guest
Anonymous (reply to Susan Cody)

Thanks for the quick response! Yes, I have been on BC pills for about 7 years, and have taken YAZ for about the last 3. We always use condoms as a backup to the pill, because I don't want to take any chances. I had a friend that was on the pill and still got pregnant. So yes, I was on the pill when the condom broke, and was so freaked out by that I took EC still, even though I am on the pill as well. After I took the EC I got my period around the time I normally but for longer and heavier. Since then (onto my next cycle) we have only had sex one time, with a condom and on bc. I am only nervous because I had taken the EC my previous cycle and everything seemed fine, and now I didn't get a period, and my body is like clockwork. Maybe taking the EC somehow effected this cycle as well??

September 22, 2010 - 3:42pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!